[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
Re: [IP] glucagon nightmare
- Subject: Re: [IP] glucagon nightmare
- From: "Michael" <email @ redacted>
- Date: Wed, 14 Oct 1998 10:07:56 +0000
> We would give Kayla 1/5th of the total glucagon dose and
> it would double her bg. So if she was 40, it would jump to 80; if she
> was only 25 she would only jump to 50. We would zap a little glucagon
> every 2 hours if she kept dropping. Having done this several times, I
> found the "double the bg" gauge amazingly accurate.
> I do not recommend this, by the way. We only did this under an endo's
> recommendation and maintained frequent contact by phone with him. Each
> time, this was done as a last ditch effort to try and keep Kayla out of
> the hospital. It worked twice, once we still had to admit her.
If she is conscious, why are you giving glucagon over and over. It
just depletes the body's reserves in the liver. You should give her
glucose, lots of it. Lily once received a 90 unit dose of Humalog in
an accident. She was fine and recovered over about a 6 hour period
during which she ate a 'ton' of glucose tablets. Glucagon is the
treatment of last resort when it is not possible to get glucose into
the body in any other reasonable way.
email @ redacted
Insulin-Pumpers website http://www.bizsystems.com/Diabetes/